Psycho-Babble Medication Thread 134826

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Vivid Dreams

Posted by mrsj on January 7, 2003, at 12:41:04

I started on Lexapro approximately 2 months ago and have recently started having very bizarre and vivid dreams. I do not drink so I know that is not effecting it and I do not take any other drugs either over the counter or prescription. Am I the only person experiencing this?

 

Re: Vivid Dreams

Posted by Joanie on January 7, 2003, at 13:25:18

In reply to Vivid Dreams, posted by mrsj on January 7, 2003, at 12:41:04

You're not the only one! I also take Lexapro and I have some of the most bizarre dreams I've ever had. Like yours, they are very vivid and sometimes very disturbing. I seem to sleep so hard while having them, I wake up with headaches. I hate it. I thought it was just me. Glad you posted this, so now I know. Interesting....

 

Re: Vivid Dreams

Posted by rayww on January 7, 2003, at 13:51:21

In reply to Re: Vivid Dreams, posted by Joanie on January 7, 2003, at 13:25:18

I have disturbing dreams when I am very emotionally charged, one way or the other - some I can't crawl out of after I awake. I don't define bipolar as up and down as much as far out. I think of it as a huge elastic band that can boing in any direction and back again, with no real rhyme nor reason.

When I'm feeling oppressed, or forced, I have my most disturbing dreams. I don't see anything that isn't real though, as far as warped, weird images. Mine are real people out to chase, hurt, murder, or else bears. I have lived a protected and sheltered life, void of serious abuse, steeped in deep religious teaching, strong in faith, surrounded by family. Does our lifestyle affect the images we see in our dream, or just the disorder (affect our dreams)?

 

Re: Vivid Dreams mrsj

Posted by wharfrat on January 7, 2003, at 13:59:35

In reply to Vivid Dreams, posted by mrsj on January 7, 2003, at 12:41:04

> I started on Lexapro approximately 2 months ago and have recently started having very bizarre and vivid dreams. I do not drink so I know that is not effecting it and I do not take any other drugs either over the counter or prescription. Am I the only person experiencing this?

I've been on 3-1/2 months and have had weird dreams practically every night from the start. Actually so vivid and sometimes so real that I can remember practically all of the dream start to finish the next day. Have'nt had any disturbing or frightening dreams though. I think it's kind of neat to be able to remember the whole dream the next day.
Good Luck,
Wharf

 

Re: Vivid Dreams

Posted by Saragram on January 7, 2003, at 14:31:57

In reply to Vivid Dreams, posted by mrsj on January 7, 2003, at 12:41:04

Wharfrat's post could have been from me -- I've been on Lexapro since late September and have had very vivid dreams several times a week. Only one or two have been disturbing, the rest were quite entertaining.

 

Re: Vivid Dreams

Posted by mrsj on January 7, 2003, at 23:24:00

In reply to Re: Vivid Dreams, posted by Saragram on January 7, 2003, at 14:31:57

Some of mind have been so scarey that I actually wake up crying. Mine seem to coincide with things I have seen recently but are mixed with bizaare things. For instance I dreamed that I was in a building that was attacked by terrorists, but I was rescued by a 20 foot man. I woke up so afraid that it took my husband 15 minutes to calm me down. I am taking Lexapro for depression following the deaths of my husband and father. I feel much better with the exception of the dreams.

 

Re: Vivid Dreams

Posted by Dave1 on January 8, 2003, at 12:46:02

In reply to Vivid Dreams, posted by mrsj on January 7, 2003, at 12:41:04

Hi,

I don't know if this will help but when I first starting taking BZ's I would get the types of dreams you indicate. I really hated them and would avoid the medication because of it. Now, for some reason I got used to the dreaming and taking four of five ativan a day. I think in the case of BZ's at first the BZ suppresses your dreams, but then later in the night when they start to wear off you get a rebound dream effect.

Dave


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.